Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 15, NWS Des Moines, IA

April 12, 2014Bremer County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 12, 2014, 6:51 PM CDT for Bremer County, Iowa. It was in force for 39 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 6:51 PM CDT (23:51 UTC)
Expired
Apr 12, 2014, 7:30 PM CDT
In force
39 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Bremer County, IA

The radar

The La Crosse radar (KARX), 148 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 6:56 PM CDTHAIL 1.25Denver, IAREPORTED VIA TWITTER. TIME ESTIMATED FROM RADAR.
Apr 12, 7:00 PM CDTHAIL 21 Nw Denver, IA
Apr 12, 7:08 PM CDTHAIL 1.75Readlyn, IAVEHICLES DAMAGED FROM LARGE HAIL. SOME ROOF DAMAGE.
Apr 12, 7:08 PM CDTHAIL 1.75Readlyn, IA
Apr 12, 7:10 PM CDTHAIL 1.75Readlyn, IA
Apr 12, 7:23 PM CDTHAIL 0.5Waverly, IA
Apr 12, 7:28 PM CDTHAIL 1Waverly, IAAT HIGH SCHOOL
Apr 12, 7:28 PM CDTHAIL 1.25Waverly, IA
Apr 12, 7:30 PM CDTHAIL 1.75Waverly, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2231 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WUUS53 KDMX 122351
SVRDMX
IAC017-130030-
/O.NEW.KDMX.SV.W.0015.140412T2351Z-140413T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BREMER COUNTY IN NORTHEAST IOWA...

* UNTIL 730 PM CDT

* AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DENVER...OR 
  NEAR WAVERLY...MOVING EAST AT 40 MPH. A SECOND SEVERE THUNDERSTORM 
  WAS LOCATED NORTH OF PLAINFIELD MOVING NORTHEAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WAVERLY...SUMNER...DENVER...TRIPOLI...JANESVILLE...READLYN...
  PLAINFIELD...FREDERIKA AND WAVERLY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4264 9208 4264 9248 4286 9256 4291 9255
      4291 9209
TIME...MOT...LOC 2350Z 256DEG 36KT 4270 9240 

HAIL...1.50IN
WIND...60MPH

$$

BEERENDS
1 follow-up statement
614 
WWUS53 KDMX 130009
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT SAT APR 12 2014

IAC017-130030-
/O.CON.KDMX.SV.W.0015.000000T0000Z-140413T0030Z/
BREMER IA-
709 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN BREMER COUNTY...

AT 709 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIPOLI...OR
12 MILES EAST OF WAVERLY...MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 656 PM CDT...HALF DOLLAR SIZE 
HAIL WAS REPORTED NEAR DENVER. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SUMNER...TRIPOLI AND READLYN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4264 9208 4264 9230 4282 9235 4285 9231
      4291 9209
TIME...MOT...LOC 0009Z 259DEG 30KT 4272 9221 

HAIL...1.50IN
WIND...60MPH

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:24 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 12, 3:24 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
324 PM CDT SAT APR 12 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 324 PM CDT SAT APR 12 2014

SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EVENING IS THE
PRIMARY FOCUS. GOOD ENVIRONMENT SET UP FOR SEVERAL SEVERE STORMS
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. HIGH RES MODELS
AND LATEST NEAR STORM ENVIRONMENT WOULD SUGGEST FOCUS FOR
THUNDERSTORM INITIATION WILL BE FROM NEAR WAVERLY TO WATERLOO BACK
WEST TOWARDS FORT DODGE AND SOUTHWEST TO CARROLL AND AUDUBON.
MLCAPES NEAR 2000 J/KG WITH EFFECTIVE BULK SHEAR VALUES OF 35 TO 45
WOULD SUPPORT SUPERCELL DEVELOPMENT AS THE MID LEVEL CAP DISSOLVES
AS COOLING AND DYNAMIC FORCING ARRIVE WITH THE APPROACH OF A STRONG
SHORT WAVE FROM THE SOUTHWEST. TORNADO POTENTIAL WILL BE LIMITED
GIVEN THE HIGH LCL VALUES IN EXCESS OF 3000 FT AND EFFECTIVE SRH
VALUES LESS THAN 100 M2/S2 WITH SFC WINDS HAVING A WESTERLY
COMPONENT. STEEP MID LEVEL LAPSE RATES AND SOME MID LEVEL DRY AIR
WOULD SUPPORT FAT CAPES AND GOOD VERTICAL ACCELERATION FOR ENHANCED
UPDRAFTS AND VERY LARGE HAIL POTENTIAL UP TO 2 INCHES IN DIAMETER.
DCAPES NEAR 1000 J/KG IN ADDITION TO HAIL ENHANCING COLD POOL
DEVELOPMENT AND DAMAGING WIND THREAT WITH WIND POTENTIAL TO 70 MPH
POSSIBLE.

THUNDERSTORMS WILL GRADUALLY BECOME MORE MULTICELLULAR AS THE ENTIRE
LINE SINKS SOUTHEAST THIS EVENING. THE HAIL AND WIND THREAT WILL
CONTINUE BUT LOWER TO MORE QUARTER SIZED HAIL AND 60 MPH WINDS.
POTENTIAL FOR EFFICIENT RAIN POTENTIAL RAIN DEVELOPING WITH RAINFALL
AMOUNTS IN EXCESS OF ONE INCH IS POSSIBLE. NO HYDROLOGY CONCERNS
OVERALL DUE TO THE DRY WEATHER AND SOIL BUT CERTAINLY HEAVY
DOWNPOURS COULD RESULT IN PONDING. A LULL IN ACTIVITY IS POSSIBLE
AFTER MIDNIGHT BEFORE THE LOW LEVEL JET INCREASES THROUGH EASTERN
KANSAS AND WESTERN MISSOURI WITH MUCAPES APPROACHING 1500 J/KG ALONG
AND SOUTH OF INTERSTATE 80 AFTER 09Z. COULD BE A FEW ELEVATED HAIL
STORMS WITH THIS ACTIVITY.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
ISSUED AT 324 PM CDT SAT APR 12 2014

AS THE FRONT MOVING THROUGH TONIGHT EXITS TO THE SOUTHEAST
TOMORROW...THE BROAD ASCENT ASSOCIATED WITH AN APPROACHING 500 MB
TROUGH AND SUBSTANTIAL ATMOSPHERIC MOISTURE IN PLACE WILL ALLOW FOR
WIDESPREAD RAIN AND SOME THUNDERSTORMS ACROSS ABOUT THE SOUTHEAST
HALF ON SUNDAY. HAVE INCREASED POPS AND QPF FURTHER FOR MOST OF THE
AREA ACCORDINGLY. HOWEVER...INSTABILITY WILL BE MUCH LOWER THAN
TODAY AND SEVERE WEATHER IS NOT ANTICIPATED. HEAVY RAIN WILL BE
POSSIBLE...ESPECIALLY OVER THE SOUTH AND SOUTHEAST...BUT GIVEN THE
ANTECEDENT CONDITIONS ANY FLOODING SHOULD BE MINIMAL AND LIMITED TO
AREAS THAT ARE ABLE TO RECEIVE RAINFALL AT A RAPID RATE. ALL IN ALL
SUNDAY WILL BE COOL...WINDY...AND VERY WET ACROSS MOST OF IOWA. AS
THE SYSTEM AND PRECIP DEPART TO THE SOUTHEAST ON SUNDAY NIGHT COOLER
AIR SURGING IN BEHIND THE FRONT MAY CAUSE THE RAIN TO CHANGE OVER TO
SNOW FOR A SHORT PERIOD...BUT LITTLE TO NO ACCUMULATION IS EXPECTED
GIVEN MARGINAL TEMPERATURES AND LIGHT QPF BY THAT TIME.

FROM MONDAY INTO TUESDAY A MUCH COLDER AIRMASS WILL MOVE ACROSS THE
REGION LEADING TO QUIET WEATHER BUT WITH TEMPERATURES WELL BELOW
NORMAL...BOTTOMING OUT ON TUESDAY MORNING WITH LOWS IN THE 20S
STATEWIDE AND A FEW UPPER TEENS POSSIBLE. BY TUESDAY AFTERNOON A
WARMING TREND WILL KICK IN AS SOUTHERLY FLOW RETURNS AHEAD OF A
BROAD TROUGH OF LOW PRESSURE DEVELOPING OVER THE WESTERN HIGH
PLAINS...COINCIDENT WITH MODEST THERMAL RIDGING ALOFT. BY WEDNESDAY
HIGHS WILL ALREADY BE BACK INTO THE 50S AND LOWER 60S...BUT A COLD
FRONT ASSOCIATED WITH THE AFOREMENTIONED TROUGH WILL BE APPROACHING
FROM THE NORTHWEST. THE FRONT SHOULD NOT AFFECT OUR AREA...OTHER
THAN POSSIBLY THE FAR NORTH/NORTHWEST...DURING THE DAY ON WEDNESDAY
LEADING TO THE AFOREMENTIONED WARM TEMPERATURES. THIS FRONT WILL BE
SPURRED ON BY A 500 MB TROUGH MOVING FROM THE WESTERN INTO THE
CENTRAL CONUS...HOWEVER...THERE HAS BEEN MUCH DEBATE AMONGST THE
LONG RANGE MODELS OVER THE LAST SEVERAL DAYS AS TO HOW THIS 500 MB
TROUGH WILL EVOLVE FROM MIDWEEK INTO NEXT WEEKEND. THE EC CONTINUES
TO REPRESENT A MORE PROGRESSIVE VIEW...WHILE THE GFS AND GEM
STUBBORNLY PERSIST IN A MORE AMPLIFIED AND SLOWER SOLUTION. THE
RESULT IS A HIGH DEGREE OF UNCERTAINTY AND A PROLONGED PERIOD OF
GENERALLY 30 TO 40 POPS ACROSS THE AREA FOR THE LATTER HALF OF THE
WEEK.

&&

.AVIATION...12/18Z
ISSUED AT 1246 PM CDT SAT APR 12 2014

VFR CONDITIONS THROUGH MID AFTERNOON THEN THUNDERSTORMS ARE
EXPECTED TO DEVELOP NEAR KFOD AND KMCW MID TO LATE AFTERNOON THEN
GRADUALLY SETTLE SOUTH OVERNIGHT. A COLD FRONT WILL SETTLE SOUTH
THROUGH THE PERIOD AS WELL WITH PRIMARY PRECIPITATION FOCUSED IN
THE VICINITY OF THE BOUNDARY. AN AREA OF STRATUS WILL DEVELOP
OVERNIGHT WITH MVFR CONDITIONS AND POSSIBLY IFR DEVELOPING.
ANOTHER ROUND OF PRECIPITATION DEVELOPING SUNDAY MORNING. CIGS ARE
EXPECTED TO BECOME IFR TO MVFR WITH BREEZY NORTHEAST WINDS
DEVELOPING TO END THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
LONG TERM...LEE
AVIATION...DONAVON
Hazardous weather outlook, Apr 12, 3:52 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT SAT APR 12 2014

IAZ004>007-015-016-132100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-
352 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. AN
ISOLATED SEVERE THUNDERSTORM WITH QUARTER SIZED HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

IAZ017-023>028-033>039-044>050-057>062-070>075-081>086-092>097-
132100-
CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-
CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
352 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND
EVENING. SEVERE THUNDERSTORMS WITH VERY LARGE HAIL TO 2 INCHES IN
DIAMETER AND DAMAGING WINDS TO 70 MPH ARE POSSIBLE MAINLY BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT SUNDAY. AN
ISOLATED SEVERE STORM WITH QUARTER SIZE HAIL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH THIS EVENING. ANY SEVERE
WEATHER REPORTS WOULD BE APPRECIATED.

In the hours before

Local storm report, Apr 12, 5:54 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
554 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             ACKLEY                  42.55N 93.05W
04/12/2014  E0.88 INCH       HARDIN             IA   PUBLIC

            PUBLIC REPORTED PEA TO NICKEL SIZED HAIL

&&
Local storm report, Apr 12, 6:02 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
602 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             1 NW PARKERSBURG        42.58N 92.80W
04/12/2014  E1.00 INCH       BUTLER             IA   PUBLIC

            PUBLIC ESTIMATE OF NICKEL TO QUARTER SIZED HAIL JUST
            NORTHWEST OF PARKERSBURG. RECEIVED VIA TWITTER. TIME
            ESTIMATED FROM RADAR.

&&

LEE
Local storm report, Apr 12, 6:09 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             APLINGTON               42.58N 92.88W
04/12/2014  M1.75 INCH       BUTLER             IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED NICKEL TO GOLF BALL SIZE HAIL

&&
Local storm report, Apr 12, 6:28 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 NW PARKERSBURG        42.58N 92.80W
04/12/2014  E1.50 INCH       BUTLER             IA   PUBLIC

            REPORT RECEIVED VIA TWITTER. TIME ESTIMATED FROM RADAR.

&&

LEE
Local storm report, Apr 12, 6:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             APLINGTON               42.58N 92.88W
04/12/2014  E1.50 INCH       BUTLER             IA   PUBLIC

            REPORT RECEIVED VIA TWITTER. TIME ESTIMATED FROM RADAR.

&&

LEE
Local storm report, Apr 12, 6:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
647 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             PLAINFIELD              42.84N 92.54W
04/12/2014  M1.00 INCH       BREMER             IA   TRAINED SPOTTER

            AT LEAST QUARTER SIZED A FEW CHUNCKS MAY BE BIGGER

&&

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:44 PM CDTSevere Thunderstorm WarningDMXBremer31 min
Apr 12, 5:30 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin45 min
Apr 12, 6:14 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.